Alert archive / California / Wind Advisories in 2015
Wind Advisory 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 2, 2015, 2:29 PM PST for Inyo County, California. It took effect at Dec 3, 2015, 3:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2015, 2:29 PM PST (22:29 UTC)
- In effect from
- Dec 3, 2015, 3:00 PM PST
- Expired
- Dec 4, 2015, 2:23 AM PST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3342 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WWUS75 KVEF 022229 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 229 PM PST WED DEC 2 2015 .GUSTY DOWNSLOPE WINDS WILL LIKELY DEVELOP ALONG THE EASTERN SIERRA SLOPES AND THE ADJACENT FOOTHILLS OF THE OWENS VALLEY THURSDAY AFTERNOON THROUGH THURSDAY NIGHT AS A PACIFIC LOW PRESSURE SYSTEM MOVES INLAND. CAZ519-520-030630- /O.NEW.KVEF.WI.Y.0026.151203T2300Z-151204T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 229 PM PST WED DEC 2 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 6 AM PST FRIDAY FOR THE EASTERN SIERRA SLOPES AND ADJACENT FOOTHILLS OF THE OWENS VALLEY. * WINDS: SOUTHWEST TO WEST WINDS GUSTING UP TO 50 MPH IN THE OWENS VALLEY AND UP TO 65 ALONG PORTIONS OF THE EASTERN SIERRA SLOPES. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON...PEAK DURING THE EVENING HOURS THEN GRADUALLY DIMINISH LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. * LOCATIONS: SECTIONS OF HIGHWAY 395 IN THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS BETWEEN BISHOP AND PEARSONVILLE. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER THE OWENS DRY LAKE COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY. && $$
5 follow-up statements
243 WWUS75 KVEF 022229 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 229 PM PST WED DEC 2 2015 .GUSTY DOWNSLOPE WINDS WILL LIKELY DEVELOP ALONG THE EASTERN SIERRA SLOPES AND THE ADJACENT FOOTHILLS OF THE OWENS VALLEY THURSDAY AFTERNOON THROUGH THURSDAY NIGHT AS A PACIFIC LOW PRESSURE SYSTEM MOVES INLAND. CAZ519-520-030630- /O.COR.KVEF.WI.Y.0026.151203T2300Z-151204T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 229 PM PST WED DEC 2 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 6 AM PST FRIDAY FOR THE EASTERN SIERRA SLOPES AND ADJACENT FOOTHILLS OF THE OWENS VALLEY. * WINDS: SOUTHWEST TO WEST WINDS GUSTING UP TO 50 MPH IN THE OWENS VALLEY AND UP TO 65 MPH ALONG PORTIONS OF THE EASTERN SIERRA SLOPES. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON...PEAK DURING THE EVENING HOURS THEN GRADUALLY DIMINISH LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. * LOCATIONS: SECTIONS OF HIGHWAY 395 IN THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS BETWEEN BISHOP AND PEARSONVILLE. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER THE OWENS DRY LAKE COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYCLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY. && $$
666 WWUS75 KVEF 030800 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1200 AM PST THU DEC 3 2015 .GUSTY DOWNSLOPE WINDS WILL LIKELY DEVELOP ALONG THE EASTERN SIERRA SLOPES AND THE ADJACENT FOOTHILLS OF THE OWENS VALLEY THURSDAY AFTERNOON THROUGH THURSDAY NIGHT AS A PACIFIC LOW PRESSURE SYSTEM MOVES INLAND. CAZ519-520-031600- /O.CON.KVEF.WI.Y.0026.151203T2300Z-151204T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 1200 AM PST THU DEC 3 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 6 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 6 AM PST FRIDAY FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY. * WINDS: SOUTHWEST TO WEST WINDS GUSTING UP TO 50 MPH IN THE OWENS VALLEY AND UP TO 65 MPH ALONG PORTIONS OF THE EASTERN SIERRA SLOPES. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON...PEAK DURING THE EVENING HOURS THEN GRADUALLY DIMINISH LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. * LOCATIONS: SECTIONS OF HIGHWAY 395 IN THE OWENS VALLEY NEAR THESIERRA FOOTHILLS BETWEEN BISHOP AND PEARSONVILLE. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER THE OWENS DRY LAKE COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYCLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY. && $$
460 WWUS75 KVEF 031041 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 241 AM PST THU DEC 3 2015 .GUSTY DOWNSLOPE WINDS WILL DEVELOP ALONG THE EASTERN SIERRA SLOPES AND THE ADJACENT FOOTHILLS OF THE OWENS VALLEY THIS AFTERNOON THROUGH TONIGHT AS A LOW PRESSURE SYSTEM MOVES INLAND. CAZ519-520-032300- /O.CON.KVEF.WI.Y.0026.151203T2300Z-151204T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 241 AM PST THU DEC 3 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST FRIDAY FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY. * WINDS: SOUTHWEST TO WEST WINDS GUSTING UP TO 50 MPH IN THE OWENS VALLEY AND UP TO 65 MPH ALONG PORTIONS OF THE EASTERN SIERRA SLOPES. * TIMING: WINDS WILL INCREASE THIS AFTERNOON...PEAK DURING THE EVENING HOURS THEN GRADUALLY DIMINISH LATE TONIGHT AND EARLY FRIDAY MORNING. * LOCATIONS: SECTIONS OF HIGHWAY 395 IN THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS BETWEEN BISHOP AND PEARSONVILLE. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER THE OWENS DRY LAKE COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYCLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY. && $$ STACHELSKI
637 WWUS75 KVEF 032219 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 219 PM PST THU DEC 3 2015 .GUSTY DOWNSLOPE WINDS WILL DEVELOP ALONG THE EASTERN SIERRA SLOPES AND THE ADJACENT FOOTHILLS OF THE OWENS VALLEY THIS AFTERNOON THROUGH TONIGHT AS A LOW PRESSURE SYSTEM MOVES INLAND. CAZ519-520-041400- /O.CON.KVEF.WI.Y.0026.151203T2300Z-151204T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 219 PM PST THU DEC 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. * WINDS: SOUTHWEST TO WEST WINDS GUSTING UP TO 50 MPH IN THE OWENS VALLEY AND UP TO 65 MPH ALONG PORTIONS OF THE EASTERN SIERRA SLOPES. * TIMING: WINDS WILL INCREASE DURING THE AFTERNOON...PEAK DURING THE EVENING HOURS THEN GRADUALLY DIMINISH LATE TONIGHT AND EARLY FRIDAY MORNING. * LOCATIONS: SECTIONS OF HIGHWAY 395 IN THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS BETWEEN BISHOP AND PEARSONVILLE. * IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER THE OWENS DRY LAKE COULD RESULT IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYCLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS ALONG HIGHWAY 395 IN THE OWENS VALLEY. && $$ WOLCOTT
136 WWUS75 KVEF 041023 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 223 AM PST FRI DEC 4 2015 .WIND ADVISORY CANCELLED. CAZ519-520-041130- /O.CAN.KVEF.WI.Y.0026.000000T0000Z-151204T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 223 AM PST FRI DEC 4 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY. WINDS HAVE DECREASED IN THE LAST FEW HOURS ACROSS THE AREA TO WELL BELOW ADVISORY LEVELS. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ STACHELSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:35 AM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Dec 2, 9:35 AM PST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 935 AM PST WED DEC 2 2015 .SYNOPSIS...SCATTERED HIGH CLOUDS AND SEASONAL TEMPERATURES ARE EXPECTED TODAY UNDER A RIDGE OF HIGH PRESSURE WHILE GUSTY NORTH WINDS WILL CONTINUE FOR ONE MORE DAY ALONG THE COLORADO RIVER VALLEY. A STORM SYSTEM MOVING OUT OF THE PACIFIC WILL BRING INCREASING WINDS TO MUCH OF THE AREA AND LIGHT SNOW TO THE SIERRA LATE THURSDAY INTO FRIDAY. A DRY AND SEASONAL WEEKEND FOLLOWS AS HIGH PRESSURE BUILDS BACK OVER THE AREA. LOCATIONS ALONG THE COLORADO RIVER VALLEY WILL SEE A RETURN OF GUSTY NORTH WINDS THIS WEEKEND. && .UPDATE...A FEW MORE HIGH CLOUDS PASSING OVERHEAD AND A SLIGHT INCREASE IN TEMPERATURES CAN BE EXPECTED TODAY. THE FORECAST DETAILED IN THE PREVIOUS DISCUSSION IS ON TRACK AND NO IMMEDIATE CHANGES ARE NEEDED. && .SHORT TERM...THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL REMAIN IN PLACE TODAY WITH VARIABLE HIGH CLOUDS AND LIGHT WINDS. MODELS STILL INDICATE GUSTY NORTH WINDS ALONG PORTIONS OF THE COLORADO RIVER VALLEY...ESPECIALLY NEAR BULLHEAD CITY WHERE GUSTS TO 30 MPH ARE POSSIBLE. TEMPERATURES WILL CONTINUE TO CLIMB WITH AFTERNOON HIGHS SETTLING ABOVE NORMAL IN MOST AREAS FOR THE FIRST TIME SINCE THE MIDDLE OF LAST WEEK. OVERNIGHT LOWS ARE NOT EXPECTED TO BE AS CHILLY AS THEY HAVE BEEN OVER THE PAST SEVERAL DAYS. THE NEXT SHORTWAVE WILL BE ON APPROACH THURSDAY WITH INCREASING WINDS EXPECTED ACROSS THE NORTHWEST CWA INCLUDING PORTIONS OF INYO, ESMERALDA AND CENTRAL NYE COUNTIES. IN PARTICULAR, THE SIERRA CREST AND THE UPPER EASTERN SLOPES WILL SEE THE STRONGEST WINDS LATER IN THE DAY ON THURSDAY WHICH COULD CONTINUE INTO THE OVERNIGHT HOURS INTO FRIDAY MORNING. WILL GIVE THE DAY SHIFT FORECASTER AN OPPORTUNITY TO LOOK AT THE 12Z MODEL RUN OUTPUT BEFORE DECIDING WHETHER ANY WIND HAZARD PRODUCTS ARE WARRANTED. MAINLY LIGHT SHOWER ACTIVITY IS EXPECTED AS THIS NEXT SHORTWAVE ARRIVES...PRIMARILY OVER THE SIERRA THURSDAY NIGHT INTO FRIDAY MORNING WITH SNOW LEVELS POSSIBLY LOWERING TO AROUND 5000 FEET BY FRIDAY MORNING. SNOW ACCUMULATIONS LOOK LIGHT AT THIS POINT WITH ONLY AN INCH OR TWO EXPECTED OVER THE SIERRA. A COLD FRONT IS FORECAST TO MOVE INTO THE NORTHERN CWA FRIDAY WITH COOLER TEMPERATURES IN THE FAR NORTHERN ZONES WHILE FURTHER SOUTH, THE DESERTS...INCLUDING LAS VEGAS...STAY ON THE WARMER SIDE OF NORMAL. .LONG TERM...SATURDAY THROUGH TUESDAY. THE COLORADO RIVER VALLEY BETWEEN LAKE MOHAVE AND LAKE HAVASU WILL BE IMPACTED WITH GUSTY NORTH WINDS SATURDAY. ECMWF AND GFS MOS GUIDANCE FOR KIFP SIMILAR WITH THE POTENTIAL OF AN ADVISORY BEING NEEDED. ELSEWHERE, THE NORTH WINDS WILL NOT BE AS GUSTY WITH TEMPERATURES A SHADE COOLER FROM FRIDAY. THE REST OF THE TIME WILL BE DRY ALONG WITH ABOVE NORMAL TEMPERATURES. RH PROGS DO SHOW PERIODS OF HIGH CLOUDS AS THE STORM TRACK STAYS TO OUR NORTH. THERE ARE SOME SIGNS IN A PATTERN CHANGE WITH MORE ENERGY WORKING SOUTH THROUGH CALIFORNIA LATE NEXT WEEK. && .AVIATION...FOR MCCARRAN...LITTLE CHANGE EXPECTED THROUGHOUT THE TAF PERIOD WITH LIGHT WINDS CONTINUING TO FAVOR TYPICAL DIURNAL TRENDS. VARIABLE HIGHS CLOUDS AOA 20K FEET ARE EXPECTED THROUGH THE PERIOD. THE NEXT SIGNIFICANT WEATHER WILL BE ASSOCIATED WITH A COLD FRONT THAT IS FORECAST TO MOVE INTO THE VALLEY LATER FRIDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MAINLY LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS ARE EXPECTED THROUGH TONIGHT. THE EXCEPTION WILL BE GUSTY NORTH WINDS ALONG THE COLORADO RIVER VALLEY NEAR KIFP AND KEED WITH AFTERNOON GUSTS 20-30 KTS. VARIABLE HIGH CLOUDS AOA 20K FEET THROUGH THE PERIOD. STRONGER SOUTHWEST FLOW WILL BEGIN TO IMPACT INYO...ESMERALDA AND NYE COUNTIES BY THURSDAY FOLLOWED BY INCREASING NORTH WINDS BEHIND A COLD FRONT ON FRIDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && SHORT TERM/AVIATION...SALMEN LONG TERM....PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.